MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
About 6 months ago the recipient started experiencing a lack of hearing with the device.The recipient's family reported that the recipient had a trauma in the implant region.The recipient has been re-implanted with a new device.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was explanted due to a migration of the active electrode out of the cochlea.Reportedly the recipient suffered from a head trauma, which might have contributed to the reported migration.The concerned device was not received for investigation yet.
 
Event or Problem Description
 
Event or Problem Description
The recipient started experiencing a lack of hearing with the device.The recipient had a trauma in the implant region.The recipient has been re-implanted with a new device.
 
Additional Manufacturer Narrative
Conclusion: device investigation of the received parts did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received from the field the device was explanted due to a migration of the active electrode out of the cochlea.Reportedly, the recipient suffered from a head trauma, which might have contributed to the reported migration.This is a final report.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21879373
Report Number9710014-2025-00332
Device Sequence Number7865463
Product Code MCM
UDI-Device Identifier09008737385439
UDI-Public(01)09008737385439
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/19/2024
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer04/10/2025
04/10/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/13/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexMale